Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 43, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 1997, 5:59 PM EDT for Tattnall County, Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 14, 1997, 7:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 117 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1459 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
658 WUUS1 KCHS 142200 RRA SVRCHS GAC267-142300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 559 PM EDT SAT JUN 14 1997 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN GEORGIA ...TATTNALL COUNTY A SEVERE THUNDERSTORM OVER TOOMBS COUNTY IS MOVING TOWARDS TATTNALL COUNTY AT 30 MPH. STRONG WINDS IN EXCESS OF 60 MPH AND HEAVY RAINS ARE EXPECTED IN TATTNALL COUNTY BY 610 PM. EXPECT THE STORMS TO REACH REIDSVILLE BY 620 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:31 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 14, 2:31 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EDT SAT JUN 14 1997 BUSY W/SVR WX SO WILL KEEP IT SHORT. 5H SHORTWAVE TROF TO MOV THRU THIS EVE AND OFF THE CST BY 12Z. GUID TEMPS AND POPS SIMILAR...SO WILL NOT DEVIATE TOO MUCH...SCA CAN STAY UP TONIGHT WITH FNT MOVG THRU. .S CST... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM... .TONIGHT...MOSTLY CLOUDY A 40 PCT CHC OF TSTMS...MAINLY THIS EVENING... SOME MAY BE SEVERE. LOW AROUND 70. SOUTHWEST WIND 15 MPH THIS EVENING BECOMING NORTHWEST 10 MPH LATE. .SUNDAY...MOSTLY CLOUDY IN THE MORNING BECOMING MOSTLY SUNNY IN THE AFTERNOON. HIGH IN THE MIDDLE 80S. NORTH WIND 10 TO 15 MPH. .SUNDAY NIGHT...MOSTLY CLR. LOW IN THE UPPR 60S INLND TO THE LWR 70S CST. .MONDAY...MOSTLY SUNNY. HIGH IN THE LOWER 80S CST TO THE UPPR 80S INLND. .CWF... .SMALL CRAFT ADVISORY... .TONIGHT...SW WIND 20 KT. SEAS 5 FT. SHOWERS AND TSTMS. .SUN...NW WIND 15 KT SHIFTING NE IN THE LATE AFTN. SEAS 5 FT. .SUN NIGHT...NE WIND 15 KT OR LESS. SEAS 4 FT. .MON...NE WIND 15 KT SHIFTING SE IN THE LATE AFTN. SEAS 4 FT. MRV
In the hours before
Local storm report, Jun 14, 3:07 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SOUTH CAROLINA
307 PM EDT SAT JUN 14 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM PULASKI GA WIND DAMAGE
06/14/97 CANDLER TREES DOWN AND SHEDS
OVERTURNED.
TJRLocal storm report, Jun 14, 3:08 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SOUTH CAROLINA
307 PM EDT SAT JUN 14 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM PULASKI GA WIND DAMAGE
06/14/97 CANDLER TREES DOWN AND SHEDS
OVERTURNED.
TJRSpecial weather statement, Jun 14, 3:45 PM EDT, 2 hours 14 minutes before
SCZ040-042>045-047>050-502-142045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT SAT JUN 14 1997 THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE SOUTH COASTAL COUNTIES OF SOUTH CAROLINA HAS BEEN DISCONTINUED. A LINE OF STRONG THUNDERSTORMS HAS MOVED OFF THE COAST AS OF 345 PM AND THE THREAT FOR SEVERE WEATHER HAS NOW DIMINISHED.
Special weather statement, Jun 14, 3:48 PM EDT, 2 hours 11 minutes before
SCZ040-042>045-047>050-502-142045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 345 PM EDT SAT JUN 14 1997 THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE SOUTH COASTAL COUNTIES OF8 SOUTH CAROLINA HAS BEEN DISCONTINUED. A LINE OF STRONG THUNDERSTORMS HAS MOVED OFF THE COAST AS OF 345 PM AND THE THREAT FOR SEVERE WEATHER HAS NOW DIMINISHED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:21 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 54 min |
| Jun 14, 1:50 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 40 min |
| Jun 14, 1:59 PM EDT | Severe Thunderstorm Warning | CHS | Tattnall | 61 min |
| Jun 14, 6:23 PM EDT | Severe Thunderstorm Warning | CHS | Evans | 37 min |
| Jun 14, 6:44 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 46 min |
| Jun 14, 6:57 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.